MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215STR
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
The guidewire (subject device) was returned for analysis, and it was observed that the guidewire poly tetra fluoro ethylene (ptfe) coating was peeling.Additionally, there was resistance with use of guidewire and has challenges while advancing a catheter over it.Also, the midsection and distal end tip of subject guidewire was kinked/bent.The subject device was reported to be replaced, and the procedure was reported to be completed successfully.No clinical consequences were reported to the patient.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject guidewire was seen to be kinked in the mid-section and distal end.The guidewire poly tetra fluoro ethylene (ptfe) coating was seen to be peeling.As a part of functional inspection, the subject guidewire was advanced into an insertion tool and subsequently through a demonstration sl-10 microcatheter.Friction was noted in areas of damage.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that ¿after thorough flushing, the guidewire was used in conjunction with a microcatheter to attempt access.However, the guidewire encountered difficulty in superselective catheterization at the distal end of the internal carotid artery (ica) and could not be advanced smoothly to the target site.The physician withdrew the guidewire for external inspection and found a kink in the posterior segment of the guidewire¿.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.The dispenser hoop was flushed before removing the guidewire.There was no indication of a user related issue.The anatomy was reported to be severely tortuous.Other devices used in the procedure in conjunction with the subject device was a microcatheter.The guidewire tip was shaped 90° degrees.There was difficulty tracking the catheter over the guidewire.The guidewire was not swapped and reused during the procedure.The proximal section of the guidewire was kinked.The same microcatheter was used to finish the procedure.Analysis of the returned device found the subject guidewire was kinked in the mid-section and distal end.When the guidewire was advanced into an insertion tool and subsequently through a demonstration sl-10 microcatheter, friction was noted in areas of damage.The damage to the returned guidewire indicates the device encountered a force during use.This most likely occurred as a result of the patient¿s severely tortuous anatomy.Based on review of all available information an assignable cause of procedural factors will be assigned to the reported event of 'guidewire friction¿, ¿guidewire proximal section kinked/bent¿ and ¿catheter has difficulty tracking over guidewire¿ and analysed event of 'guidewire friction', 'catheter has difficulty tracking over guidewire', 'guidewire distal end/tip kinked/bent', 'guidewire mid-section kinked/bent' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.Analysis of the returned device also found the ptfe was peeling which indicates the ptfe coating was damaged due to interaction with an accessory device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The analysed event of ¿guidewire ptfe coating peeling¿ will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO SELECT-14 STANDARD ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24807857
Report Number3012931345-2026-00071
Device Sequence Number10667307
Product Code MOF
UDI-Device Identifier07613327508499
UDI-Public(01)07613327508499(17)280414(10)0000818171
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215STR
Device Lot Number0000818171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient Age70 YR
Patient SexMale
Patient Weight73 KG
Patient RaceAsian